Alert archive / Nebraska / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Mar 18, 2025, 2:47 AM CDT for 9 counties in Nebraska. It took effect at Mar 19, 2025, 1:00 AM CDT. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:47 AM CDT (07:47 UTC)
- In effect from
- Mar 19, 2025, 1:00 AM CDT
- Expired
- Mar 19, 2025, 2:46 AM CDT
- In force
- 106 min
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Logan County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS43 KLBF 180747 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 247 AM CDT Tue Mar 18 2025 NEZ010-182100- /O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/ /O.NEW.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Holt- Including the cities of O'Neill and Atkinson 247 AM CDT Tue Mar 18 2025 ...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Holt County. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ027>029-038-182100- /O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/ /O.NEW.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Loup-Garfield-Wheeler-Custer- Including the cities of Bartlett, Taylor, Burwell, Ericson, and Broken Bow 247 AM CDT Tue Mar 18 2025 ...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Custer, Garfield, Loup, and Wheeler Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ037-059-070-071-182100- /O.UPG.KLBF.WS.A.0003.250319T0600Z-250319T1900Z/ /O.NEW.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Logan-Lincoln-Hayes-Frontier- Including the cities of Maywood, Curtis, North Platte, Hayes Center, Eustis, and Stapleton 247 AM CDT Tue Mar 18 2025 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 2 and 3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Frontier, Hayes, Lincoln, and Logan Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ008-009-025-026-182100- /O.NEW.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Brown-Rock-Thomas-Blaine- Including the cities of Rose, Ainsworth, Purdum, Brewster, Bassett, Thedford, Halsey, and Dunning 247 AM CDT Tue Mar 18 2025 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 2 and 3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Blaine, Brown, Rock, and Thomas Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
3 follow-up statements
882 WWUS43 KLBF 181401 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 901 AM CDT Tue Mar 18 2025 NEZ071-182115- /O.UPG.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ /O.EXA.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Frontier- Including the cities of Maywood, Eustis, and Curtis 901 AM CDT Tue Mar 18 2025 ...BLIZZARD WARNING IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Frontier County. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ069-182115- /O.EXA.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Chase- Including the cities of Wauneta, Champion, Enders, and Imperial 801 AM MDT Tue Mar 18 2025 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MDT WEDNESDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 55 mph. * WHERE...Chase County. * WHEN...From midnight tonight to 1 PM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ010-182115- /O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Holt- Including the cities of Atkinson and O'Neill 901 AM CDT Tue Mar 18 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Holt County. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ027>029-038-182115- /O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Loup-Garfield-Wheeler-Custer- Including the cities of Burwell, Taylor, Ericson, Bartlett, and Broken Bow 901 AM CDT Tue Mar 18 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Custer, Garfield, Loup, and Wheeler Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ008-009-025-026-182115- /O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Brown-Rock-Thomas-Blaine- Including the cities of Halsey, Rose, Ainsworth, Brewster, Dunning, Purdum, Thedford, and Bassett 901 AM CDT Tue Mar 18 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 2 and 3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Blaine, Brown, Rock, and Thomas Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ037-059-070-182115- /O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Logan-Lincoln-Hayes- Including the cities of Stapleton, Hayes Center, and North Platte 901 AM CDT Tue Mar 18 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 55 mph. * WHERE...Hayes, Lincoln, and Logan Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
075 WWUS43 KLBF 181928 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 228 PM CDT Tue Mar 18 2025 .Forecast trends this morning have decreased snow accumulations across the Sandhills and portions of Central Nebraska. The combination of wind and snow will lead to blizzard or near blizzard conditions over far southwestern Nebraska into portions of the eastern Sandhills and central Nebraska. Accumulating snow is also expected over the Pine Ridge of Sheridan County and a winter weather advisory is in effect for the northeastern Nebraska Panhandle. NEZ027-190900- /O.CAN.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ /O.NEW.KLBF.WW.Y.0005.250319T0600Z-250319T1900Z/ Loup- Including the cities of Taylor 228 PM CDT Tue Mar 18 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of one to two inches. Winds gusting as high as 60 mph. * WHERE...Loup County. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ008-009-025-026-037-190900- /O.CAN.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ /O.NEW.KLBF.WW.Y.0005.250319T0600Z-250319T1900Z/ Brown-Rock-Thomas-Blaine-Logan- Including the cities of Halsey, Rose, Ainsworth, Brewster, Stapleton, Dunning, Purdum, Thedford, and Bassett 228 PM CDT Tue Mar 18 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Total snow accumulations up to two inches. Winds gusting as high as 60 mph. * WHERE...Portions of north central and west central Nebraska. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Plan on slippery road conditions. Blowing snow could reduce visibilities. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ010-190900- /O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Holt- Including the cities of Atkinson and O'Neill 228 PM CDT Tue Mar 18 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 1 and 3 inches. Northerly winds 30 to 40 mph gusting as high as 60 mph. * WHERE...Holt County. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout to near whiteout conditions are possible. Plan on slippery road conditions. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ028-029-038-071-190900- /O.CON.KLBF.BZ.W.0002.250319T0600Z-250319T1900Z/ Garfield-Wheeler-Custer-Frontier- Including the cities of Maywood, Burwell, Ericson, Curtis, Bartlett, Eustis, and Broken Bow 228 PM CDT Tue Mar 18 2025 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT WEDNESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 1 and 3 inches. Local amounts up to 4 inches are possible in eastern Frontier county. Winds gusting as high as 60 mph. * WHERE...Custer, Garfield, Wheeler, and Frontier Counties. * WHEN...From 1 AM to 2 PM CDT Wednesday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Widespread blowing snow could significantly reduce visibility. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ059-069-070-190900- /O.CON.KLBF.WS.W.0002.250319T0600Z-250319T1900Z/ Lincoln-Chase-Hayes- Including the cities of Wauneta, Hayes Center, North Platte, Imperial, Champion, and Enders 228 PM CDT Tue Mar 18 2025 /128 PM MDT Tue Mar 18 2025/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 2 PM CDT /1 PM MDT/ WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 55 mph. * WHERE...Chase, Hayes, and Lincoln Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 2 PM CDT /1 PM MDT/ Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 5 1 1 for the latest road information. && $$ NEZ004-190900- /O.NEW.KLBF.WW.Y.0005.250319T0000Z-250319T1200Z/ Sheridan- Including the cities of Gordon and Rushville 128 PM MDT Tue Mar 18 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. Winds gusting as high as 40 mph. * WHERE...Sheridan County. * WHEN...From 6 PM this evening to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions and reduced visibility due to snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 5 1 1 for the latest road information. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
168 WWUS43 KLBF 190746 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 246 AM CDT Wed Mar 19 2025 NEZ010-190900- /O.CAN.KLBF.BZ.W.0002.000000T0000Z-250319T1900Z/ Holt- Including the cities of Atkinson and O'Neill 246 AM CDT Wed Mar 19 2025 ...BLIZZARD WARNING IS CANCELLED... The threat for blizzard conditions has ended. $$ NEZ059-069-070-190900- /O.CAN.KLBF.WS.W.0002.000000T0000Z-250319T1900Z/ Lincoln-Chase-Hayes- Including the cities of Imperial, Enders, North Platte, Hayes Center, Champion, and Wauneta 246 AM CDT Wed Mar 19 2025 /146 AM MDT Wed Mar 19 2025/ ...WINTER STORM WARNING IS CANCELLED... The threat has ended. $$ NEZ004-190900- /O.CAN.KLBF.WW.Y.0005.000000T0000Z-250319T1200Z/ Sheridan- Including the cities of Gordon and Rushville 146 AM MDT Wed Mar 19 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat has ended. $$ NEZ008-009-025>027-037-190900- /O.CAN.KLBF.WW.Y.0005.000000T0000Z-250319T1900Z/ Brown-Rock-Thomas-Blaine-Loup-Logan- Including the cities of Bassett, Taylor, Dunning, Thedford, Rose, Brewster, Ainsworth, Halsey, Purdum, and Stapleton 246 AM CDT Wed Mar 19 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat has ended. $$ NEZ028-029-038-071-191500- /O.EXT.KLBF.BZ.W.0002.000000T0000Z-250319T1500Z/ Garfield-Wheeler-Custer-Frontier- Including the cities of Broken Bow, Eustis, Bartlett, Maywood, Burwell, Ericson, and Curtis 246 AM CDT Wed Mar 19 2025 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Blizzard conditions. Additional snow accumulations up to two inches. Winds gusting as high as 65 mph. * WHERE...Custer, Garfield, Wheeler, and Frontier Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday morning commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. Call Nebraska 5 1 1 for the latest road information. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 12:35 AM CDT, 2 hours 12 minutes earlier. Its key messages:
- Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska.
- Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front.
- Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this.
- Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation.
Area forecast discussion, Mar 18, 12:35 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1235 AM CDT Tue Mar 18 2025 .KEY MESSAGES... - Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska. - Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front. - Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this. - Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 220 PM CDT Mon Mar 17 2025 Upper level ridging is in the process of breaking down across the plains as a potent shortwave is moving into the Rockies. A surface low will begin to deepen across northeast Colorado tonight as the shortwave advances closer to the area. A warm front will develop eastward from the low across far southwest Nebraska extending into northern Kansas. North of the warm front, north of I-80, east to northeast low-level flow will gradually increase overnight. Temperatures overnight will be mild as the increasing flow helps keep the low-levels mixed. Lows will generally be in the lower to mid 30s. Tuesday looks to be a challenging forecast. A surface low will deepen to around 988mb and be located across southwest Nebraska mid- afternoon. A nearly stationary front will extend east of the low with backed east to northeast winds north of the boundary. Far southwest Nebraska will be very close to the boundary, and depending on it's exact location, potentially warmer temperatures and lower humidity along with gusty southwest winds could pose at least elevated fire weather threat. Will be quite a temperature range, with highs in the lower 70s near and south of the boundary across far southwest Nebraska. Meanwhile, upper 40s and lower 50s can be expected well north of the boundary across northern and northwestern parts of the state. Weather gets very interesting Tuesday night into Wednesday. The surface low will migrate into northern Kansas Tuesday evening as shortwave emerges into the high plains. Appears a closed circulation at H5 will develop across northeast Colorado and northwest Kansas during the evening. The wave then takes on a negative tilt as the closed H5 center tracks eastward overnight very near the Nebraska/Kansas border. A strong cold front will be making it's way southeastward across the area Tuesday evening. A strong band of mid- level FGEN will develop from southwest to northeast behind the cold front. There will also be potential for some upright convective precipitation across southwest into central Nebraska. As always, when convection is possible, the overall mass field could be interrupted which could greatly impact where the heavier more intense snowband set up. HREF is picking up on the convective potential, and is does have pockets of greater than 1" per hour snowfall rates. This is roughly along and east of a Bassett to Sutherland to Imperial line. Have issued a Winter Storm Watch for these areas to account for the possibility of accumulating snow and blowing snow which would greatly impact visibility. To the west of the Winter Storm Watch a High Wind Watch has been issued. Snow is possible for these areas too, but more uncertainty on amounts, etc. Snow will end Wednesday morning but the wind will remain strong and gusty into the afternoon hours. Blowing snow will remain a concern into at least the afternoon hours. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 220 PM CDT Mon Mar 17 2025 Unsettled conditions Thursday into the weekend. Several weak disturbances and Pacific cold fronts are expected to cross the area. Temperatures will be up and down...with highs in the 50s Friday and Sunday and in the 60s Thursday and Saturday. There will be some opportunity once again for some fire weather concerns. This will most likely occur on the warmer days...Friday and Sunday. Some scattered light precipitation is possible at times with the frontal passages. Amounts at this time look very light. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1234 AM CDT Tue Mar 18 2025 VFR conditions prevail overnight and throughout most of the day across western and north central Nebraska. A low pressure system intensifies over the region today, creating gusty winds this afternoon and evening ahead of a potent storm system. By the evening, very gusty winds and rain are expected across most of the region, with the rain eventually switching over to snow. As precipitation onsets, conditions drop to MVFR and IFR across the region. In more intense snowfall, LIFR conditions are possible, largely driven by visibility restrictions from blowing snow. Will be fine tuning arrival of precipitation and switch over to snow throughout the day, and updating TAFs as needed. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Wednesday evening for NEZ005-006-008-009-022>026-035-036-056>058-069. Winter Storm Watch from late tonight through Wednesday afternoon for NEZ010-027>029-037-038-059-070-071. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Richie
Hazardous weather outlook, Mar 17, 9:15 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 915 PM CDT Mon Mar 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-190215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 915 PM CDT Mon Mar 17 2025 /815 PM MDT Mon Mar 17 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong storm system will cross the region Tuesday into Wednesday. Strong northerly winds with gusts from 40 to 60 mph are expected with this system. In addition to wind, accumulating snow of 1 to 4 inches is possible with this system and a winter storm watch is in effect for Hayes, Frontier, Lincoln, Logan, Custer, Loup, Garfield, Wheeler and Holt counties Tuesday night into early Wednesday afternoon. The combination of wind gusts, possibly as high as 60 MPH, and snow could lead to whiteout or near whiteout conditions. Further northwest, a high wind watch is in effect for Keya Paha, Brown, Rock, Eastern Cherry, Blaine, Thomas, Hooker, Grant, Garden, Arthur, McPherson, Deuel, Keith, Perkins and Chase counties. Wind gusts up to 60 MPH are possible in these areas. Tree damage or power outages are possible given the strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:37 AM CDT | High Wind Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 40 hr |
| Mar 18, 2:47 AM CDT | Blizzard Warning | LBF | Custer, Frontier, Garfield, Holt, Loup, Wheeler | 31 hr |
| Mar 18, 2:28 PM CDT | Winter Weather Advisory | LBF | Blaine, Brown, Logan, Loup, Rock, Sheridan and 1 more | 12 hr |
Nearby
Winter Storm Warnings in Nebraska, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.